Share Facebook


05-27-2013, 07:23 PM   #1
Bw321
 
Join Date: Mar 2013
Location: Florida
Getting sick??? Help!

So today was my first day without the prednisone, still taking 1 1/2 imuram every day (too sick to go see what dosage that really is..) but anyways all week leading up to this my throat has been scratchy, nose a bit stuffy, slight cough in the morning, and headaches before bed. But now today, which also like I said happens to be the day get off pred my stomach started hurting again, like it was eating itself. Similar to crohns pains but not quite what I'm familiar with. Not only that but I hadn't eaten all day so I thought maybe I was just hungry, well I ate some food at a family BBQ and immediately felt sick as a dog. I sat in the bathroom 10 minutes until I decided I HAD to go home.. Once I got home it was only getting worse so I took 5 mg of pred hoping to do SOMETHING, thinking it was just me getting off the prednisone... Laid down in bed for an hour and woke up running to the bathroom only to return those ribs and whatever else I had eaten... Now I'm in bed sweating feeling like I have the flu or something !!! What's goin on, any clues or suggestions dr doesn't get back in the office til tomorrow morning
05-28-2013, 09:43 AM   #2
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
I'm not sure how to help, I know that I had these same symptoms once I came off the Pred, only to go back on them cos it hadn't finished working it's magic!
So I didn't make the same mistake I started on Entocort just before the Pred was finally done. Then slowly weaned off this too.
All I can suggest is paracetamol and a liquid diet til you can see the doc.
Let us know how you get on xxx
__________________


Joan

Dx Crohn's in TI 2005 symptoms for 15 years prior

BEEN ON -Azathioprine, 6MP, Prednisolone, Pentasa, Budesonide, Metronidazole, Humira, Methotrexate,

NOW ON -Amitriptyline 25mg
21/02/14 Right hemicolectomy surgery




http://www.facebook.com/#!/profile.p...4208290&ref=ts

No-one should make you feel inferior without your consent!

05-28-2013, 11:44 PM   #3
Jennifer
Adminstrator
 
Jennifer's Avatar
How are you feeling now Bw321? With active inflammation its best to not further irritate your inflamed bowel and I know for me and many others anything that's grilled/BBQed tends to make its way to the toilet rather quickly. I agree with either a liquid or at least a softer and blander diet until you're able to see your GI (were you able to get a hold of them today?).

How long were you on the Prednisone for and what dose did you start at? When did you start taking Imuran? I'm going to tag Jim (POPS) and CrohnsChicago as they're both on Imuran at the moment. Keep us posted on how you're doing.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
05-29-2013, 09:31 AM   #4
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
I actually take 6-MP which is similar to Imuran though I have not had any side effects from it beyond possible headaches and fatigue the first couple weeks.

I just stopped prednisone last week myself and towards the end had some mild abdominal discomforts but nothing that terribly resembled a flare so I am just monitoring my symptoms very closely for a bit and making sure all my regular blood tests are done.

The most common side effects discussed this forum from those taking Imuran are nausea, vomiting, headaches and fatigue. It is possible that it can cause diarrhea as well however it's tough to tell when you are also experiencing this symptom just after stopping prednisone: Imuran Side Effects


How long have you been on Imuran? My suspicion, depending on how long ago you started Imuran is that it has not fully kicked in or you are not yet at a therapeutic dosage. In combination, you may have also stopped steroids too soon. Like it was stated above, Entocort is also another steroid option you could discuss with your doctor to take the place of prednisone.

I hope you were able to discuss all of your symptoms with your doctor and determine how to adjust your treatment plan. In the meantime it might be best to stick to the traditional soft, bland food diet and give your gut some rest while you figure things out.
__________________
Crohn's-Colitis May 2012
Current Meds:
6-MP (100mg) / Asacol (4800mg)
Past Meds:
Prednisone/ Entocort / Flagyl
Current Supplements:
B12 Shot (1cc/mo) / Multivitamin / Vitamin D (1000iu) / Calcium (1200mg) / Omega 3 Fish Oil (4800mg)
Additional Info:
Anemia/Borderline Anemia - whole life
Generalized Anxiety Disorder - 2009 (Cognitive Behavioral Therapy, mindfulness meditation)

06-06-2013, 09:30 AM   #5
kh216
Forum Monitor
 
Join Date: Jul 2012
Location: Barrington, New Jersey

My Support Groups:
BW321 - How are you feeling now? It sounds like this started out as a routine cold virus. Immunosuppressants like Imuran can make people more suspectible to colds, flu and viruses. Perhaps your body needs a little more time with Prednisone or maybe Entocort could be a temporary alternative until the Imuran fully works.
Reply

Thread Tools


All times are GMT -5. The time now is 10:51 AM.
Copyright 2006-2017 Crohnsforum.com